Missouri, 2003Damaging Wind in Missouri, May 6, 2003
May 6, 2003 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 6, 12:00 PM CST, 6 hours 27 minutes earlier.
Area forecast discussion, May 6, 12:00 PM CST, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
100 PM CDT TUE MAY 6 2003
MOISTURE AT 850 WAS BEGINNING TO ADVECT NEWD ACROSS THE LOWER MS
VALLEY THIS MORNING. ETA SIMILAR WITH MONS RUN WITH 100 KT H3 JET
ACROSS THE TX PANHANDLE BY MIDNIGHT WITH 2ND JET VICINITY OF LM
PROVIDING JET COUPLING. SIGNIFICANT DIVERGENCE FORECAST ACROSS IL
AND AR. MSAS AT NOON INDICATED SURFACE MOISTURE CONVERGENCE ACROSS
CENTRAL MO AT NOON WITH MOST UNSTABLE AIR ACROSS THE ERN OZARKS.
HIGH MOISTURE FORECAST BY NGM, ETA AND GFS WITH ALL 3 FORECASTING
KS IN THE MID 30S TO LOW 40S ACROSS PTNS OF THE AREA THIS EVE.
THE GFS IS MORE AGGRESSIVE WITH THE PARAMETER. FLASH FLOOD GUIDANCE
HAS 1.0 TO 1.5 INCHES ACROSS MOST OF THE CWA. LOCALLY HEAVY RAIN
ARE LIKELY TO EXCEED THESE VALUES AND WILL ISSUE A FLOOD WATCH FOR
ENTIRE CWA FOR TONIGHT.
SERIOUS OF SHORT WAVES WILL AFFECT THE AREA LATER IN THE WEEK. ETA
FORECASTS H5 80 M HEIGHT FALL CENTER OVER NM THU MORNING WITH 120 M
HFC DIGGING INTO NRN CA. THE GFS IS VERY SIMILAR. LEAD SYSTEM IS
FORECAST TO DIG INTO NW MO/SW IA BY THU MIDN BY BOTH ETA AND GFS.
STRONG SHORT WAVE IS FORECAST TO MOVE OUT OF THE CENTRAL ROCKIES SAT
MORNING AND PLOW INTO THE GREAT LAKES REGION BY SUN MORNING. GFS IS
FORECASTING A 180 M HFC NR MKE BY 12Z SUN.
IN THE EXTENDED PERIOD, THE GFS AND ECMWF BOTH FORECAST STRONG H5
SHORT WAVES ROTATING INTO THE CENTRAL PLAINS WITH THE GFS CLOSING
OFF THE LOW OVR THE HIGH PLAINS OF CO. AS A RESULT, GFS IS SLOWER
WITH SYSTEM THAN ECMWF BY SUN. THE ECMWF IS VERY SIMILAR IN
FORECASTING A DEEP SURFACE LOW NR LS BY SUN MORNING. THINGS QUIET
EARLY NEXT WEEK WITH THE GFS SHIFTING THE STRONG SHORT WAVES FURTHER
N.
.STL...FLOOD WATCH FOR THE ENTIRE CWA FOR TONIGHT
Hazardous weather outlook, May 6, 11:15 AM CST, 7 hours 12 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1215 PM CDT TUE MAY 6 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
AN OUTBREAK OF SEVERE WEATHER IS POSSIBLE OVER PARTS OF MISSOURI AND
ILLINOIS THIS AFTERNOON AND EVENING. THERE IS A MODERATE RISK OF
SEVERE THUNDERSTORMS SOUTH OF A PARIS TO BOWLING GREEN MISSOURI TO
LITCHFIELD ILLINOIS LINE. SOME CITIES INCLUDED IN THE MODERATE RISK
AREA ARE COLUMBIA...JEFFERSON CITY...ST LOUIS...FARMINGTON...
BELLEVILLE AND CENTRALIA. THERE IS ALSO A SLIGHT RISK OF
SEVERE THUNDERSTORMS THAT COVERS THE REST OF THE AREA OVER WEST
CENTRAL ILLINOIS AND NORTHEAST MISSOURI.
LOW PRESSURE OVER OKLAHOMA WILL MOVE NORTHEAST ALONG A FRONTAL
BOUNDARY OVER SOUTHERN MISSOURI THROUGH TONIGHT. THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG THIS FRONT AND MOVE INTO THE AREA THIS
AFTERNOON AND THIS EVENING. SOME OF THESE STORMS ARE EXPECTED TO BE
SEVERE GIVEN THE STRONG ATMOSPHERIC WINDS AND VERY UNSTABLE
CONDITIONS OVER THE REGION. THESE STORMS WILL BE CAPABLE OF
PRODUCING ISOLATED TORNADOES...DAMAGING WINDS AND LARGE HAIL UP TO
THE SIZE OF BASEBALLS. HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE
STORMS LATER THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE RISK OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ON
WEDNESDAY...GENERALLY SOUTH OF INTERSTATE 70. THERE IS A RISK OF
SEVERE THUNDERSTORMS OVER THE ENTIRE AREA ON THURSDAY. A SERIES OF
STORM SYSTEMS WIL MOVE ALONG A STALLED FRONTAL SYSTEM LOCATED OVER
SOUTHERN MISSOURI AND ILLINOIS.
STRONG THUNDERSTORMS ARE ALSO POSSIBLE ON SATURDAY AND SUNDAY AS YET
ANOTHER STORM SYSTEM MOVES THROUGH THE MIDWEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.
&&
MORE INFORMATION MAY BE OBTAINED AT...
HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)
BRITT
In the hours before
Local storm report, May 6, 5:47 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
647 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM 5W CUBA MO WIND DAMAGE
05/06/03 CRAWFORD TREES DOWN ON HWY ZZ.
0640 PM 2N STEELVILLE MO WIND DAMAGE
05/06/03 CRAWFORD LARGE TREES LIMBS DOWN.
REPORTED BY COOP
OBSERVER.Local storm report, May 6, 5:56 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
656 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM MO 2.75 INCH HAIL
05/06/03 FRANKLIN REPORTED BY STATE
POLICE.
0645 PM 1N ST. CLAIR MO 1.50 INCH HAIL
05/06/03 FRANKLIN REPORTED BY SPOTTER.
0650 PM UNION MO 1.75 INCH HAIL
05/06/03 FRANKLIN REPORTED BY COOP
OBSERVER.Special weather statement, May 6, 5:59 PM CST, 28 minutes before
MOC007-019-027-051-073-113-135-139-151-219-070035-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
659 PM CDT TUE MAY 6 2003
SEVERE THUNDERSTORM WATCH #272 IS NO LONGER IN EFFECT.
THE FOLLOWING COUNTIES ARE NO LONGER IN A SEVERE THUNDERSTORM
WATCH...
BOONE
MONITEAU
COLE
CALLAWAY
LINCOLN
WARREN
MONTGOMERY
OSAGE
GASCONADE
A FLOOD WATCH HOWEVER REMAINS IN EFFECT FOR THE REMAINDER OF THE
NIGHT FOR ALL OF CENTRAL AND EASTERN MISSOURI.
Local storm report, May 6, 6:04 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
704 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM 2N UNION MO 0.88 INCH HAIL
05/06/03 FRANKLIN REPORTED BY HAM RADIO.Local storm report, May 6, 6:13 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
713 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM POTOSI MO WIND DAMAGE
05/06/03 WASHINGTON POWER LINES BREAKING AND
TRANSFORMERS EXPLODING.Local storm report, May 6, 6:17 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
717 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0716 PM ROBERTSVILLE MO TORNADO
05/06/03 FRANKLIN REPORTED BY STATE POLICE
TROOP C.Thunderstorm Wind, Crawford
- When
- May 6, 6:27 PM CST
- Where
- Crawford County, 6 mi N of Cuba
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.150, -91.400
The Highway Patrol reported trees and power lines down north of Cuba.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Illinois, May 6, 20032 deaths · 33 injured · $16 million · F4 · 7 events
- Tornadoes and Hail in Missouri, May 6, 20032 injured · $12 million · F3 · 12 events
- Tornadoes and Flash Flooding in Mississippi, May 6 to 7, 20038 injured · $3.4 million · F2 · 14 events
- Tornado in Georgia, May 6, 200312 injured · $200,000 · F2 · 1 event
- Tornadoes in Texas, May 6 to 7, 20035 injured · $390,000 · F2 · 4 events
- Tornadoes and Hail in Kentucky, May 6, 2003$752,000 · F2 · 20 events
- Tornado in Illinois, May 6, 20031 injured · $300,000 · F2 · 1 event
- Flash Flooding in Missouri, May 6, 20031 death · 3 events
- Flash Flood in Tennessee, May 6, 2003$23 million · 1 event
- Flash Flood in Tennessee, May 6, 2003$17 million · 1 event
- Flash Flood in Tennessee, May 6, 2003$14 million · 1 event
- Flash Flood in Tennessee, May 6, 2003$11 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359517.